Title

Serotonin Syndrome Following Methylene Blue Administration for Vasoplegic Syndrome.

Document Type

Article

Publication Date

4-1-2016

Publication Title

Journal of cardiac surgery

Abstract

Methylene blue (MB) has been used for additional blood pressure support in patients who develop severe, refractory vasoplegia; however, MB can induce serotonin syndrome, especially when used in conjunction with other serotonergic agents. We describe a case of serotonin syndrome in a patient who received MB for vasoplegic syndrome after left ventricular assist device implantation and discuss its presentation and management.

Medical Subject Headings

Citalopram; Drug Synergism; Female; Heart-Assist Devices; Humans; Methylene Blue; Middle Aged; Prosthesis Implantation; Serotonin Syndrome; Serotonin Uptake Inhibitors; Severity of Illness Index; Vasoplegia

PubMed ID

26934199

Volume

31

Issue

4

First Page

208

Last Page

210

Share

COinS